Explicit invariant measures for products of random matrices

J Marklof, YJM Tourigny, LB Wolowski

Research output: Non-textual formWeb publication/site

21 Citations (Scopus)


We construct explicit invariant measures for a family of infinite products of random, independent, identically-distributed elements of SL (2,C). The matrices in the product are such that one entry is gamma-distributed along a ray in the complex plane. When the ray is the positive real axis, the products are those associated with a continued fraction studied by Letac & Seshadri (Z. Wahr. Verw. Geb. 62 (1983) 485-489), who showed that the distribution of the continued fraction is a generalised inverse Gaussian. We extend this result by finding the distribution for an arbitrary ray in the complex right-half plane, and thus compute the corresponding Lyapunov exponent explicitly. When the ray lies on the imaginary axis, the matrices in the infinite product coincide with the transfer matrices associated with a one-dimensional discrete Schrodinger operator with a random, gamma-distributed potential. Hence, the explicit knowledge of the Lyapunov exponent may be used to estimate the (exponential) rate of localisation of the eigenstates.
Translated title of the contributionExplicit invariant measures for products of random matrices
Original languageEnglish
PublisherAmerican Mathematical Society
Publication statusPublished - 4 Jan 2008

Bibliographical note

ISSN: 10886850

Fingerprint Dive into the research topics of 'Explicit invariant measures for products of random matrices'. Together they form a unique fingerprint.

Cite this